Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Ignition or nonignition of a combustible solid with marginal heating


Authors: D. Glenn Lasseigne and W. E. Olmstead
Journal: Quart. Appl. Math. 49 (1991), 303-312
MSC: Primary 80A25
DOI: https://doi.org/10.1090/qam/1106394
MathSciNet review: MR1106394
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The possibility of achieving ignition of a combustible solid with only marginal external heating is investigated. The heating barely raises the temperature to a level where reaction occurs. A parameter indicating the duration of time spent near the crucial level governs the ignition process. If the parameter is below a critical value, no thermal runaway can occur; if it is sufficiently large, ignition will be achieved.


References [Enhancements On Off] (What's this?)

  • [1] R. A. Handelsman and W. E. Olmstead, Asymptotic solution to a class of Volterra integral equations, SIAM J. Appl. Math. 22, 373-384 (1972) MR 0310574
  • [2] R. A. Handelsman and W. E. Olmstead, Asymptotic solution to a class of Volterra integral equations. II, SIAM J. Appl. Math. 30, 180-189 (1976) MR 0390690
  • [3] A. K. Kapila, Evolution of deflagration in a cold combustible subjected to uniform energy flux, Internat. J. Engrg. Sci. 19, 459-509 (1981).
  • [4] D. G. Lasseigne and W. E. Olmstead, Ignition of a combustible solid with reactant consumption, SIAM J. Appl. Math. 47, 332-342 (1987) MR 881353
  • [5] A. Linan and F. A. Williams, Theory of ignition of a reactive solid by constant energy flux, Combustion Sci. Tech. 3, 91-98 (1971)
  • [6] W. E. Olmstead, Ignition of a combustible half space, SIAM J. Appl. Math. 43, 1-5 (1983) MR 687785

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 80A25

Retrieve articles in all journals with MSC: 80A25


Additional Information

DOI: https://doi.org/10.1090/qam/1106394
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society